Alert archive / Oregon / High Wind Warnings in 2006
High Wind Warning 4, NWS Medford, OR
NWS Medford, OR issued this high wind warning at Jan 10, 2006, 4:12 PM PST for Coos County, Curry County, Douglas County, Oregon. It was in force for 7 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 10, 2006, 4:12 PM PST (00:12 UTC)
- Expired
- Jan 10, 2006, 11:01 PM PST
- In force
- 7 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 10, 4:34 PM PST | HEAVY RAIN 2.45 | 1 N Coos Bay, OR | 4PM TO 4 PM |
| Jan 10, 6:15 PM PST | HEAVY RAIN 1.43 | N Langlois, OR | AMOUNT FROM 530 AM TO 530 PM PST. |
| Jan 10, 7:30 PM PST | HEAVY RAIN 1.2 | N Lakeside, OR | BETWEEN 7 AM AND 7 PM PST. |
| Jan 10, 8:19 PM PST | HEAVY RAIN 1.67 | 6 Ese Coos Bay, OR | BETWEEN 8 AM AND 8 PM PST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 0.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 345 m²/s²
- 0-3 km storm-relative helicity
- 598 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 110012 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 412 PM PST TUE JAN 10 2006 ORZ021-022-110400- /O.NEW.KMFR.HW.W.0004.060111T0012Z-060111T0400Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 412 PM PST TUE JAN 10 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM PST THIS EVENING FOR THE SOUTH CENTRAL AND SOUTHERN OREGON COAST... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM PST THIS EVENING FOR THE SOUTH CENTRAL AND SOUTHERN OREGON COAST. A STRONG COLD FRONT IS MOVING INLAND THIS EVENING. SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 60 MPH CAN BE EXPECTED THIS EVENING. WINDS WILL DECREASE TO 20 TO 30 MPH BEFORE MIDNIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ081-110700- /O.CON.KMFR.WI.Y.0002.000000T0000Z-060111T0700Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 412 PM PST TUE JAN 10 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PST THIS EVENING FOR THE SHASTA VALLEY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PST THIS EVENING FOR THE SHASTA VALLEY. STRONG SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED IN THE SHASTA VALLEY NEAR WEED THROUGH THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SVEN
2 follow-up statements
000 WWUS76 KMFR 110401 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 801 PM PST TUE JAN 10 2006 ORZ021-022-110700- /O.EXT.KMFR.HW.W.0004.000000T0000Z-060111T0700Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 801 PM PST TUE JAN 10 2006 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 PM PST THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 11 PM PST THIS EVENING. A STRONG COLD FRONT IS MOVING INLAND THIS EVENING. SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 60 MPH CAN BE EXPECTED THIS EVENING. WINDS WILL DECREASE TO 20 TO 30 MPH BEFORE MIDNIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ081-110700- /O.CON.KMFR.WI.Y.0002.000000T0000Z-060111T0700Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 801 PM PST TUE JAN 10 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PST THIS EVENING. STRONG SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED IN THE SHASTA VALLEY NEAR WEED THROUGH THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KMFR 110701 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1101 PM PST TUE JAN 10 2006 ORZ021-022-110815- /O.CAN.KMFR.HW.W.0004.000000T0000Z-060111T0700Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 1101 PM PST TUE JAN 10 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH WIND WARNING FOR THE SOUTHERN OREGON COAST. WINDS GUSTED AS HIGH AS 74 MPH AT CAPE BLANCO EARLIER THIS EVENING BUT WINDS HAVE DIMINISHED TO 20 TO 30 MPH. $$ CAZ081-111200- /O.EXT.KMFR.WI.Y.0002.000000T0000Z-060111T1200Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 1101 PM PST TUE JAN 10 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PST WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM PST WEDNESDAY. STRONG SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED TO CONTINUE IN THE SHASTA VALLEY NEAR WEED OVERNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DW
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Jan 10, 1:50 PM PST, 2 hours 22 minutes earlier.
Area forecast discussion, Jan 10, 1:50 PM PST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
150 PM PST TUE JAN 10 2006
.DISCUSSION...
A WARM FRONT ALONG THE COAST OF SOUTHWEST OREGON WILL CONTINUE TO
BRING MODERATE TO HEAVY RAIN TO THAT AREA EARLY THIS EVENING. A
FLOOD WARNING IS IN EFFECT FOR PARTS OF SOUTHWEST OREGON. GUSTY
WINDS IN THE SHASTA VALLEY WILL PERSIST THIS EVENING WHERE
THERE IS A WIND ADVISORY IN EFFECT. SNOW LEVELS NEAR EARLY THIS
EVENING WILL FALL DURING THE NIGHT.
LATER TONIGHT THE WARM FRONT WILL SHIFT EAST AND A COLD FRONT WILL
REACH THE COAST. THIS WILL LOWER SNOW LEVELS TO BELOW 5K FT AND
GREATLY DECREASE THE PRECIPITATION WHICH WILL TURN SHOWERY.
MEANWHILE A FLOOD WATCH WILL CONTINUE IN EFFECT FOR PORTIONS OF
WESTERN SISKIYOU COUNTY. RIVERS IN THOSE AREAS WILL RISE MORE SLOWLY
THAN THOSE IN SOUTHWEST OREGON.
SNOW LEVELS WILL BE NEAR 4000 FEET WEDNESDAY AND PRECIPITATION
TAPERS TO NUMEROUS...MAINLY LIGHT SHOWERS.
ANOTHER WARM FRONT ARRIVES THURSDAY WITH GUSTY WINDS AT THE COAST
ALONG WITH AN INCREASE IN PRECIPITATION. IT WILL BE FOLLOWED BY A
STRONG SLOW MOVING FRONT WHICH WILL AFFECT OUR REGION THURSDAY NIGHT
THROUGH FRIDAY NIGHT WITH STRONG SOUTH WINDS. SNOW LEVELS ARE
EXPECTED TO RISE ABOVE 6000 FEET THURSDAY NIGHT THEN FALL TO
AROUND 5000 FEET BY FRIDAY EVENING...AND DOWN TO 3500 FEET AS
PRECIPITATION TAPERS OFF FRIDAY NIGHT.
A FEW LIGHT SHOWERS ARE EXPECTED SATURDAY THEN ANOTHER WARM FRONT
ARRIVES SUNDAY WITH WIDESPREAD LIGHT TO MODERATE RAIN...AND SNOW
ABOVE 5000 FEET.
YET ANOTHER FRONT COULD ARRIVE MONDAY NIGHT WITH THE PATTERN LOOKING
TO REMAIN ACTIVE AND WET.
&&
.AVIATION...WIDESPREAD MVFR CONDITIONS AND LOCAL IFR CONDITIONS
ASSOCIATED WITH A WARM FRONT WILL CONTINUE INTO THE EVENING. GUSTY
WINDS CONTINUE IN THE SHASTA VALLEY AND AT RIDGE TOPS. A COLD FRONT
WILL MOVE INLAND TONIGHT WITH CONTINUED MOUNTAIN OBSCURATIONS AREAS
OF MODERATE TO HEAVY PRECIPITATION AND LOCAL IFR CONDITIONS.
WEDNESDAY MORNING NUMEROUS SHOWERS BEHIND THE COLD FRONT WILL CAUSE
BRIEF MVFR AND IFR CONDITIONS.
&&
WATCHES/WARNINGS/ADVISORIES...
OR...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS THROUGH SATURDAY
FLORENCE TO CA BORDER 0-60 NM.
FLOOD WARNING FOR PORTIONS OF SOUTH WEST OREGON. SEE
PDXFLSMFR FOR DETAILS.
CA...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS THROUGH SATURDAY
OR BORDER TO PT ST GEORGE 0-60 NM.
WIND ADVISORY THROUGH 11 PM PST FOR THE SHASTA VALLEY CAZ081.
FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON FOR VARIOUS
RIVER BASINS. SEE PDXFFAMFR FOR DETAILS.
&&
MO
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORDHazardous weather outlook, Jan 10, 6:35 AM PST, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 635 AM PST TUE JAN 10 2006 PZZ350-353-356-370-373-376-111430- CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM- CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM- CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM- CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM- PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM- PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM- 635 AM PST TUE JAN 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY GALE WARNING THROUGH LATE TONIGHT. SEE PDXCWFMFR FOR DETAILS.TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ORZ021-022-111430- CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST- 635 AM PST TUE JAN 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...HIGH SURF ADVISORY THROUGH 10AM TODAY. SEE PDXCWFMFR FOR DETAILS. FLOOD WARNING HIGH SURF ADVISORY THROUGH 10 AM TOADY. SEE PDXCWFMFR FOR DETAILS. FLOOD WARNING TODAY AND TONIGHT PORTIONS OF SOUTH COAST BASIN. SEE PDXFLWMFR FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ORZ023-024-111430- CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- 635 AM PST TUE JAN 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY FLOOD WATCH THROUGH WEDNESDAY FOR VARIOUS RIVER BASINS. SEE PDXFLSMFR AND PDXFFAMFR FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY FLOOD WATCH THROUGH WEDNESDAY. SEE PDXFFAMFR AND PDXFLSMFR FOR DETAILS. CAZ081-111430- CENTRAL SISKIYOU COUNTY- 635 AM PST TUE JAN 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY WIND ADVISORY FOR THE SHASTA VALLEY THROUGH 3PM TODAY. SEE PDXNPWMFR FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HESS
In the hours before
Local storm report, Jan 10, 12:22 PM PST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1222 PM PST TUE JAN 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 PM HEAVY RAIN 5 SW MEDFORD 42.28N 122.91W
01/10/2006 1.93 INCH JACKSON OR TRAINED SPOTTER
24 HOUR MEASUREMENT THROUGH 12PM. LIGHT RAIN IS STILL
OCCURING AT OBSERVATION TIME
&&
BUNKERLocal storm report, Jan 10, 12:23 PM PST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEDFORD OR
1223 PM PST TUE JAN 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 PM HEAVY RAIN 5 SW MEDFORD 42.28N 122.91W
01/10/2006 1.93 INCH JACKSON OR TRAINED SPOTTER
24 HOUR MEASUREMENT THROUGH 12PM. LIGHT RAIN IS STILL
OCCURING AT OBSERVATION TIME
&&
BUNKERLocal storm report, Jan 10, 1:19 PM PST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
119 PM PST TUE JAN 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
&&
BUNKERLocal storm report, Jan 10, 3:41 PM PST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
341 PM PST TUE JAN 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HEAVY RAIN 1 NNE SCOTTSBURG 43.67N 123.81W
01/10/2006 3.31 INCH DOUGLAS OR TRAINED SPOTTER
24 HOUR TOTAL ENDING AT 300 PM PST.
&&
SARGEANTThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 4:00 AM PST | High Wind Watch | MFR | Coos, Curry, Douglas | 8 hr |
| Jan 11, 11:47 AM PST | High Wind Warning | MFR | Coos, Curry, Douglas | 36 hr |
Nearby
High Wind Warnings in Oregon, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.